Stability of Shells by Parametric Differentiation

by S. K. Radhamohan, Doctoral Student; Dept. of Civ. Engrg., Indian Inst. of Technol., Kanpur, India,
Achyut Setlur, Asst. Prof.; Dept. of Civ. Engrg., Indian Inst. of Technol., Kanpur, India,
John E. Goldberg, (F.ASCE), Prof.; School of Civ. Engrg., Purdue Univ., Lafayette, IN,


Serial Information: Journal of the Structural Division, 1971, Vol. 97, Issue 6, Pg. 1775-1790


Document Type: Journal Paper

Abstract: The powerful technique of parametric differentiation is illustrated, coupled with numerical integration schemes for solving highly nonlinear problems in shell stability. As an example, the axisymmetric buckling pressures of clamped spherical shells of constant thickness, under external pressure are obtained. The application of this technique to the study of postbuckling behavior is demonstrated. This technique is equally applicable to the solution of a wide class of nonlinear differential equations arising out of various physical problems.

Subject Headings: Parameters (statistics) | Nonlinear analysis | Coupling | Numerical methods | Axisymmetry | Buckling | Spherical shells | Thickness

Services: Buy this book/Buy this article

 

Return to search